MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998604
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that water could not be injected into the foley catheter balloon and inflation failed.
 
Additional Manufacturer Narrative
The reported event is confirmed, supplier manufacturing related.The x-force balloon dilation catheter was returned without the original packaging.An evaluation was completed.Visual evaluation noted no occlusions or irregularities in the balloon hub, portholes or outer shaft.Functional testing was performed introducing a 0.038" guidewire through the wire hub.An attempt was then made to fill the catheter balloon with distilled water using an inflation device but was not successful.A second attempt was made to inflate the balloon, it was able to be inflated but took almost a minute to do so.The balloon was then deflated using the inflation device, and that took almost a minute as well.The sample was dissected, and after the y hub was cut, a blockage of glue was observed to be present between the inner and outer shaft, which resulted in the inflation/deflation issues.Per the evaluation results ¿the blockage of glue in the inflation channel could be caused by the misuse of the cannula during the y-hub assembly due to operator distraction.¿ the device was attempted to be used for treatment purposes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A label/pack review is not required as a review of the label could not have prevented the reported event.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15484692
Report Number1018233-2022-07430
Device Sequence Number7755127
Product Code EZN
UDI-Device Identifier10801741052702
UDI-Public(01)10801741052702
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2023
Device Model Number998604
Device Catalogue Number998604
Device Lot NumberBMFRFM08
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown